Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 285, NWS Springfield, MO

August 11, 2025Barton County, Jasper County, Missouri; Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Aug 11, 2025, 4:40 PM CDT for Barton County, Jasper County, Missouri; Cherokee County, Crawford County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2025, 4:40 PM CDT (21:40 UTC)
Expired
Aug 11, 2025, 5:14 PM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:59 PM CDT, 2 hours 41 minutes earlier. Its key messages:

  • 30-50% chances for showers and thunderstorms to redevelop later this afternoon into tonight along and west of the Hwy 63 corridor.
  • Daily rain chances (30-50%) persist through Wednesday, with temperatures returning to near normal for mid August.
Area forecast discussion, Aug 11, 1:59 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
159 PM CDT Mon Aug 11 2025

.KEY MESSAGES...

- 30-50% chances for showers and thunderstorms to redevelop later
  this afternoon into tonight along and west of the Hwy 63
  corridor.

- Daily rain chances (30-50%) persist through Wednesday, with
  temperatures returning to near normal for mid August.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 151 PM CDT Mon Aug 11 2025

A positively tilted upper level trough is currently extended through
the central CONUS, with models showing several embedded shortwaves
throughout. Towards the surface, a surface low is situated over
central KS, with a quasi-stationary frontal boundary draped
across NW MO down through the TX/OK panhandles, and an outflow
boundary bisecting the CWA. A remnant MCS brought scattered
showers and thunderstorms to the area this morning into the
early afternoon, however with the drier soil moistures, not much
in the way of flooding was observed.

Satellite imagery shows some clearing leading to additional
destabilization, with CAMs showing redevelopment of showers and
thunderstorms later this afternoon and evening along the outflow
boundary (30-50% chances). Storms should remain subsevere, however
we can't completely rule out an isolated strong to severe pulse-like
thunderstorm. Despite enough instability present (MLCAPE between
1000-2500 J/kg), low shear and weaker forcing will hinder any
organization taking form with these storms. With Bufkit soundings
showing dryer air towards the surface, if storms do become stronger
up to severe limits, downburst winds up to 50-60mph would be the
primary hazard.

Otherwise, temperatures so far this afternoon have ranged in the mid
80s to low 90s. For tonight, expect temperatures in the upper
60s and low 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 151 PM CDT Mon Aug 11 2025

The upper level trough is progged to remain over the region on
Tuesday, with the frontal boundary remaining stationary in our
vicinity before pushing southeast into our area by the evening. As a
result, additional 40-60% chances for showers/thunderstorms exist,
with the better chances during the afternoon and early evening. With
increased cloud cover, temperatures will be similar to today,
ranging in the mid to upper 80s, and reaching the low 90s over
portions of south-central MO.

By Wednesday, the trough will begin pushing east of the area, but
not before bringing additional 20-40% chances of showers and
thunderstorms Wednesday afternoon.

A pattern change will begin Thursday morning, with upper level
ridging taking over the central CONUS. Despite this pattern, models
are still hinting at daily chances (~20%) of afternoon showers. As
of right now, much of the area should remain dry.

With the ridging pattern raising mid level heights, temperatures
will begin to warm up again into the low to mid 90s towards the end
of the week and into the weekend. Some locations could see heat
index values between 100-105 degrees - which would be below/right at
our Heat Advisory criteria - however we'll need to continue
monitoring this excessive heat potential as we get closer to
this timeframe.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1210 PM CDT Mon Aug 11 2025

VFR conditions are expected to prevail through the entire
forecast period. Scattered showers and thunderstorms will be
possible later this afternoon and evening, primarily at KSGF and
KJLN. With confidence still low regarding whether or not these
will reach the terminals, continued the use of PROB30 groups
for these two terminals between 21Z-02Z. Otherwise, current
southeasterly surface winds between 5-10kts will begin to shift
out of the south before becoming light and variable overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Melto
Hazardous weather outlook, Aug 11, 2:33 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
233 PM CDT Mon Aug 11 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
233 PM CDT Mon Aug 11 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive heat risk.
  Limited excessive rainfall risk

DISCUSSION...

Additional showers and thunderstorms are possible (30-50%) this
afternoon into tonight, primarily for areas along and west of Hwy
63.

Any thunderstorms would bring risks of heavy downpours and
frequent lightning, as well as briefly gusty winds up to 50 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Daily shower and thunderstorm chances (30-50%) persist through midweek.
Localized heavy rainfall may accompany this activity.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Melto

In the hours before

Special weather statement, Aug 11, 3:41 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
341 PM CDT Mon Aug 11 2025

KSZ097-101-112115-
Cherokee KS-Crawford KS-
341 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHWESTERN CRAWFORD COUNTIES THROUGH 415 PM CDT...

At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mccune to Oswego. Movement was northeast
at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Girard, Sherman, Mccune, West Mineral, Sherwin, and Hallowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3753 9482 3714 9496 3710 9507 3738 9507
      3739 9509 3748 9509
TIME...MOT...LOC 2041Z 240DEG 10KT 3742 9498 3715 9512

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Titus
Special weather statement, Aug 11, 3:55 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
355 PM CDT Mon Aug 11 2025

KSZ101-112130-
Cherokee KS-
355 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHEROKEE COUNTY
THROUGH 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sherwin, Melrose, Faulkner, and Hallowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3723 9487 3700 9492 3700 9507 3701 9507
      3715 9508
TIME...MOT...LOC 2055Z 188DEG 12KT 3699 9505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:06 PM CDTSpecial Weather StatementSGFWebster24 min
Aug 10, 7:15 PM CDTSpecial Weather StatementSGFPolk30 min
Aug 10, 7:25 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster35 min
Aug 10, 7:44 PM CDTSevere Thunderstorm WarningSGFDallas, Webster31 min
Aug 10, 9:56 PM CDTSpecial Weather StatementSGFLawrence34 min
Aug 10, 10:17 PM CDTSpecial Weather StatementSGFJasper28 min
Aug 10, 10:40 PM CDTSevere Thunderstorm WarningSGFJasper, Newton50 min
Aug 10, 10:43 PM CDTSevere Thunderstorm WarningSGFBarton28 min
Aug 10, 11:29 PM CDTSpecial Weather StatementSGFDade46 min
Aug 11, 4:06 PM CDTSevere Thunderstorm WarningSGFBarton24 min
Aug 11, 5:28 PM CDTFlash Flood WarningSGFBarton, Jasper6 hr
Aug 11, 5:39 PM CDTAreal Flood AdvisorySGFJasper, Newton4 hr
Aug 11, 5:54 PM CDTSpecial Weather StatementSGFCedar36 min
Aug 11, 6:13 PM CDTFlash Flood WarningSGFCedar5 hr
Aug 10, 7:19 PM CDTSpecial Weather StatementSGFBourbon26 min
Aug 10, 7:50 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford25 min
Aug 10, 8:15 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford45 min
Aug 10, 9:58 PM CDTSpecial Weather StatementSGFCherokee47 min
Aug 10, 10:06 PM CDTSevere Thunderstorm WarningSGFCherokee39 min
Aug 10, 10:50 PM CDTSpecial Weather StatementSGFBourbon40 min
Aug 11, 3:41 PM CDTSpecial Weather StatementSGFCrawford34 min
Aug 11, 3:55 PM CDTSpecial Weather StatementSGFCherokee35 min
Aug 11, 4:09 PM CDTFlash Flood WarningSGFCherokee, Crawford6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.